MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Codes Circuit Failure (1089); Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reportedly the position of the implant body changed over time.Recurring swelling and infections over several years are reported.The user was hospitalized several times due to inflammation of the operated ear.He was treated with antibiotics according to the microbiological findings.Granulations were found on the back (posterior) wall of the ear canal (which were previously confirmed histopathologically).Also the operation in (b)(6) 2024 (incisio abscessus retroauricularis l.Son.) was done due to the recurring swelling.A ct scan of the temporal bone was performed as well.A biopsy was taken and the wound was swabbed.The child was discharged on 04-mar-2024 in good general condition.Granulations and smaller pieces of bone are present in the mastoid cavity.Reportedly, the position of the electrode is correct.Finally, the device was explanted as the user's parents did not want the child to have a repositioning surgery.
 
Event or Problem Description
Reportedly the position of the implant body changed over time.The device was explanted as the user's parents did not want the child to have a repositioning surgery.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to a migration of the implant housing from its intended position.Further the recipient suffered from several episodes of inflammation and swelling.Therefore the recipient underwent a revision surgery in 2024.A review of device sterilization records shows that the device has been subject to a valid sterilization process.Therefore, no information points towards the implant being the source of the inflammation.The explanted device has not been received for investigation yet.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21777901
Report Number9710014-2025-00312
Device Sequence Number20991685
Product Code MCM
UDI-Device Identifier09008737331825
UDI-Public(01)09008737331825
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/14/2025
Device Model NumberMI1210 SYNCHRONY ST
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date07/23/2025
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age8 YR
Patient SexMale